MAUDE Adverse Event Report: SYNTHES GMBH T25 STARDRIVE SHAFT F/MATRIX STANDARD; SCREWDRIVERS

SYNTHES GMBH T25 STARDRIVE SHAFT F/MATRIX STANDARD; SCREWDRIVERS
Catalog Number 03.632.002
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was received on 12/06/2020.Report source: updated.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a posterior spinal fusion performed on (b)(6) 2020, the surgeon felt something different from usual manner during screw insertion.As surgeon was inserting the screw, he heard little noise, and he finally found that the threads of the sleeve had chipped.He confirmed visually and by x-ray that no fragment was left in the patient¿s body.The procedure was completed with less than thirty (30) minutes surgical delay.Patient outcome is reported as stable.Concomitant device reported: locking/set screw (part # unknown, lot # unknown, quantity 1).This complaint involves two (2) devices.This report is for (1) t25 stardrive shaft f/matrix standard.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.632.002.Synthes lot: 6977039.Supplier lot: na.Release to warehouse: november 02, 2012.Manufactured by synthes monument.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual investigation: the received screw driver shaft t25 is in a used and worn condition.Especially the tip, some of the t25 peaks are worn and slightly deformed.Investigation conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.End of life definition per important information leaflet, limits on reprocessing: end of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T25 STARDRIVE SHAFT F/MATRIX STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11036867
Report Number8030965-2020-09866
Device Sequence Number1023390
Product Code HXX
UDI-Device Identifier07611819378063
UDI-Public(01)07611819378063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.002
Device Lot Number6977039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 12/06/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETAIN-SLEEVE STD F/MATRIX 5.5; UNK - LOCKING/SET SCREWS; RETAIN-SLEEVE STD F/MATRIX 5.5; UNK - LOCKING/SET SCREWS